Advertisement

Are there any risks in taking Depakote ER?

Depakote ER can cause sleepiness, blurred vision or disorientation, particularly if mixed with alcohol or other medications, making driving or other tasks dangerous. Depakote ER has also been associated with severe or even life-threatening damage to the liver or pancreas. The medication can also affect mood and behavior, including bringing about suicidal thoughts. Depakote ER also has been linked with a severe drug reaction that can cause fever, a rash and swollen lymph nodes. If you notice these symptoms, tell your doctor right away.  

Depakote ER has been known to cause serious birth defects when used by pregnant women. If you are pregnant or may become pregnant, talk to your doctor before taking Depakote ER.

Continue Learning about Anticonvulsant

How effective are anticonvulsants for treating migraines?
Donna Hill Howes, RNDonna Hill Howes, RN
Valproic acid and topiramate have been considered the top choices among anticonvulsants for reducing...
More Answers
What are side effects of anticonvulsants?
John Preston, PsyDJohn Preston, PsyD
Here are side effects of anticonvulsants:Common side effects: Each anticonvulsant has specific side ...
More Answers
How does Topamax (topiramate) treat migraines?
Dr. Steven A. Meyers, MDDr. Steven A. Meyers, MD
No medication works for everybody, and it is not unusual to have to try several medications before y...
More Answers
Is it safe to take anticonvulsants during pregnancy?
John Preston, PsyDJohn Preston, PsyD
There is a risk of birth defects when taking anticonvulsants during pregnancy (especially the first ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.